Alert archive / Pennsylvania / Flash Flood Warnings in 2015
Flash Flood Warning 44, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 13, 2015, 8:49 PM EDT for Allegheny County, Armstrong County, Westmoreland County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2015, 8:49 PM EDT (00:49 UTC)
- Expired
- Jul 13, 2015, 11:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allegheny County, PA, Armstrong County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 58 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 9:05 PM EDT | FLASH FLOOD | Vandergrift, PA | FLOODING AT ALLEGHENY LUDLUM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 0.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 724 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
925
WGUS51 KPBZ 140050
FFWPBZ
PAC003-005-129-140345-
/O.NEW.KPBZ.FF.W.0044.150714T0049Z-150714T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
849 PM EDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN ARMSTRONG COUNTY IN WEST CENTRAL PENNSYLVANIA...
NORTHEASTERN ALLEGHENY COUNTY IN SOUTHWESTERN PENNSYLVANIA...
NORTHWESTERN WESTMORELAND COUNTY IN SOUTHWESTERN PENNSYLVANIA...
* UNTIL 1145 PM EDT
* AT 849 PM EDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING
ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS ALREADY OCCURRING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PENN HILLS...MONROEVILLE...VANDERGRIFT...APOLLO...PLUM...
MURRYSVILLE...NEW KENSINGTON...LOWER BURRELL...HARRISON TOWNSHIP...
WILKINS TOWNSHIP...OAKMONT...ARNOLD...TARENTUM...NATRONA HEIGHTS...
SPRINGDALE...BRACKENRIDGE...CHURCHILL...FORD CITY...VERONA AND
LEECHBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING BY CALLING 4 1 2...2 6 2...1 9 8 8...POSTING
TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH.
&&
LAT...LON 4058 7940 4052 7946 4048 7945 4049 7943
4047 7941 4043 7942 4044 7984 4067 7983
4067 7969 4080 7969 4079 7937
$$4 follow-up statements
919
WGUS71 KPBZ 140115
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
914 PM EDT MON JUL 13 2015
PAC003-005-129-140345-
/O.CON.KPBZ.FF.W.0044.000000T0000Z-150714T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ARMSTRONG PA-ALLEGHENY PA-WESTMORELAND PA-
914 PM EDT MON JUL 13 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
SOUTHWESTERN ARMSTRONG...NORTHEASTERN ALLEGHENY AND NORTHWESTERN
WESTMORELAND COUNTIES...
AT 914 PM EDT...LOCAL LAW ENFORCEMENT REPORTED FLOODED ROADS IN
NORTHERN WESTMORELAND COUNTY. UP TO TWO INCHES OF RAIN HAS ALREADY
FALLEN. FLASH FLOODING IS ALREADY OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PENN HILLS...MONROEVILLE...VANDERGRIFT...APOLLO...PLUM...
MURRYSVILLE...NEW KENSINGTON...LOWER BURRELL...HARRISON TOWNSHIP...
WILKINS TOWNSHIP...OAKMONT...ARNOLD...TARENTUM...NATRONA HEIGHTS...
SPRINGDALE...BRACKENRIDGE...CHURCHILL...FORD CITY...VERONA AND
LEECHBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
PLEASE REPORT FLOODING BY CALLING 4 1 2...2 6 2...1 9 8 8...POSTING
TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH.
&&
LAT...LON 4058 7940 4052 7946 4048 7945 4049 7943
4047 7941 4043 7942 4044 7984 4067 7983
4067 7969 4080 7969 4079 7937
$$261
WGUS71 KPBZ 140154
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
952 PM EDT MON JUL 13 2015
PAC003-005-129-140345-
/O.CON.KPBZ.FF.W.0044.000000T0000Z-150714T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ARMSTRONG PA-ALLEGHENY PA-WESTMORELAND PA-
952 PM EDT MON JUL 13 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
SOUTHWESTERN ARMSTRONG...NORTHEASTERN ALLEGHENY AND NORTHWESTERN
WESTMORELAND COUNTIES...
AT 952 PM EDT...LOCAL LAW ENFORCEMENT REPORTED PART OF ROUTE 356 IN
WESTMORELAND COUNTY REMAINED CLOSED DUE TO HIGH WATER. THE MAIN LINE
OF HEAVY RAIN HAS MOVED EAST...HOWEVER ADDITIONAL CELLS OF HEAVY
RAIN CONTINUE TO RE-FIRE OVER THE WARNED AREA.
.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PENN HILLS...MONROEVILLE...VANDERGRIFT...APOLLO...PLUM...
MURRYSVILLE...NEW KENSINGTON...LOWER BURRELL...HARRISON TOWNSHIP...
WILKINS TOWNSHIP...OAKMONT...ARNOLD...TARENTUM...NATRONA HEIGHTS...
SPRINGDALE...BRACKENRIDGE...CHURCHILL...FORD CITY...VERONA AND
LEECHBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
PLEASE REPORT FLOODING BY CALLING 4 1 2...2 6 2...1 9 8 8...POSTING
TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH.
&&
LAT...LON 4058 7940 4052 7946 4048 7945 4049 7943
4047 7941 4043 7942 4044 7984 4067 7983
4067 7969 4080 7969 4079 7937
$$495
WGUS71 KPBZ 140231
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1029 PM EDT MON JUL 13 2015
PAC003-005-140239-
/O.CAN.KPBZ.FF.W.0044.000000T0000Z-150714T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ARMSTRONG PA-ALLEGHENY PA-
1029 PM EDT MON JUL 13 2015
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN ARMSTRONG AND
NORTHEASTERN ALLEGHENY COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 4043 7942 4044 7970 4053 7970 4055 7976
4058 7977 4063 7970 4067 7969 4068 7966
4062 7961 4063 7958 4061 7958 4060 7955
4059 7957 4056 7956 4054 7948 4053 7945
4048 7945 4049 7943 4047 7941
$$
PAC129-140345-
/O.CON.KPBZ.FF.W.0044.000000T0000Z-150714T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTMORELAND PA-
1029 PM EDT MON JUL 13 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
NORTHWESTERN WESTMORELAND COUNTY...
AT 1029 PM EDT...LOCAL LAW ENFORCEMENT REPORTED PART OF ROUTE 356
REMAINS FLOODED NEAR STANFORD LUMBER. THE HEAVY RAIN HAS EXITED...
BUT RUNOFF REMAINS A PROBLEM.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
VANDERGRIFT...APOLLO...PLUM...MURRYSVILLE...NEW KENSINGTON...LOWER
BURRELL...HARRISON TOWNSHIP...ARNOLD...BRACKENRIDGE...FREEPORT...
NORTH APOLLO...WEST LEECHBURG...AVONMORE...SALTSBURG...OKLAHOMA...
EAST VANDERGRIFT...SLICKVILLE AND NORTH WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
PLEASE REPORT FLOODING BY CALLING 4 1 2...2 6 2...1 9 8 8...POSTING
TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH.
&&
LAT...LON 4043 7942 4044 7970 4053 7970 4055 7976
4058 7977 4063 7970 4067 7969 4068 7966
4062 7961 4063 7958 4061 7958 4060 7955
4059 7957 4056 7956 4054 7948 4053 7945
4048 7945 4049 7943 4047 7941
$$504
WGUS71 KPBZ 140340
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1140 PM EDT MON JUL 13 2015
PAC129-140349-
/O.EXP.KPBZ.FF.W.0044.000000T0000Z-150714T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTMORELAND PA-
1140 PM EDT MON JUL 13 2015
...THE FLASH FLOOD WARNING FOR NORTHWESTERN WESTMORELAND COUNTY WILL
EXPIRE AT 1145 PM EDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 4043 7942 4044 7970 4053 7970 4055 7976
4058 7977 4063 7970 4067 7969 4068 7966
4062 7961 4063 7958 4061 7958 4060 7955
4059 7957 4056 7956 4054 7948 4053 7945
4048 7945 4049 7943 4047 7941
$$
CLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 8:07 PM EDT, 42 minutes earlier.
Area forecast discussion, Jul 13, 8:07 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 807 PM EDT MON JUL 13 2015 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS TUESDAY AND TUESDAY NIGHT AS A COLD FRONT APPROACHES. LESS HUMID CONDITIONS WILL RETURN LATER WEDNESDAY INTO FRIDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... 800PM UPDATE...LINE OF VERY LIGHT SHOWERS/SPRINKLES HAS DEVELOPED AHEAD OF CROSSING SHORTWAVE. EAST OF THIS LINE...CONVECTION HAS POPPED UP WITH A FEW STROKES OF LIGHTNING. THESE STORMS ARE NOT LASTING LONG...BUT WILL LIKELY CONTAIN BRIEF HEAVY DOWNPOURS. THE UPPER LEVEL WAVE SPARKING THIS ACTIVITY WILL CLEAR THE AREA LATER THIS EVENING...ALLOWING FOR A PERIOD OF DRY WEATHER AND DECREASED CLOUD COVER OVERNIGHT. PREVIOUS DISCUSSION... CONVECTIVE COMPLEX DIVING SOUTH FROM OHIO WILL MOVE INTO KENTUCKY AND WEST VIRGINIA THIS EVENING WITH ONLY A FEW SHOWERS INTO EASTERN OHIO DIMINISHING AS THEY MOVE EAST. OTHERWISE SCATTERED SHOWERS ACROSS THE RIDGES WILL WEAKEN WITH LOSS OF DAYTIME HEATING. LITTLE CHANGE TO TEMPERATURES FROM PREVIOUS FORECAST WITH DEW POINTS REMAINING ELEVATED WELL INTO THE 60S. BETTER CHANCES FOR WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE TUESDAY AFTERNOON AS A STRONGER UPPER LEVEL SHORTWAVE AND TROUGH APPROACHES...WITH AN ASSOCIATED COLD FRONT. LIKELY POPS BY AFTERNOON. SEVERE OR FLASH FLOOD THREAT STILL SEEMS ON THE UNCERTAIN SIDE WITH TIMING AND AMOUNT OF LOW LEVEL INSTABILITY. LEFT MENTION OF ISOLATED FLOOD THREAT LATER TUESDAY FOR NOW. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... BULK OF DEEP MOISTURE WITH UPPER TROUGH AND COLD FRONT WILL CROSS REGION TUESDAY NIGHT WITH LIKELY POPS. COLD FRONT SWEEPS EAST BY WEDNESDAY AFTERNOON WITH LOWER SHOWER CHANCES AS THE DAY PROGRESSES. DRIER AND COOLER AIR WEDNESDAY NIGHT INTO EARLY FRIDAY AS A BUBBLE OF HIGH PRESSURE SINKS SOUTHEAST. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... DRY INTERLUDE ENDS BY FRIDAY AFTERNOON AS A WARM FRONT ADVANCES FROM THE SOUTHWEST...WITH DECENT RAIN CHANCES FOR SATURDAY. ZONAL FLOW ON TOP OF A FLAT RIDGE WILL BRING CHANCE POPS FROM QUICK MOVING SYSTEMS THROUGH THE WEEKEND INTO MONDAY. TEMPERATURES WILL BE NEAR SEASONAL NORMS. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... THUNDERSTORM COMPLEX DIVING SOUTH BEFORE IT GETS TO THE AREA. SOME RESIDUAL SHOWER ACTIVITY TRAILING OFF FROM THE MAIN COMPLEX WILL CLIP THE WESTERN HALF OF THE AREA. ALSO A FEW SHOWERS POPPING OVER THE MOUNTAIN RIDGES. WARM FRONT WILL BE THE FOCUS FOR MORE SHOWERS ACROSS THE REGION. DEEPER MOISTURE AND MORE VIGOROUS WAVE WILL RESULT IN ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TUESDAY. LIGHT FOG IS POSSIBLE AGAIN TONIGHT AS THE BOUNDARY LAYER STAYS WELL MOISTENED. OUTLOOK...NON VFR IN WIDESPREAD SHRA/TSRA INTO TUE NIGHT THEN NON VFR CIGS MAY LINGER WELL INTO WED. AREAS OF NON VFR IN SHRA AND TSRA SHOULD RETURN ON FRI. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 13, 8:20 AM EDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 820 AM EDT MON JUL 13 2015 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-141230- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 820 AM EDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE TUESDAY NIGHT. WITH CONTINUED SATURATED GROUND...FLOODING IS A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:33 PM EDT | Special Weather Statement | PBZ | Mercer | 57 min |
| Jul 14, 3:32 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer, Venango | 43 min |
| Jul 14, 3:55 PM EDT | Flash Flood Warning | PBZ | Mercer | 3 hr |
| Jul 14, 4:20 PM EDT | Special Weather Statement | PBZ | Beaver, Lawrence, Mercer, Venango | 40 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.